Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Midland/Odessa, TX

February 16, 200918 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Feb 16, 2009, 3:33 AM CST for 18 counties in Texas. It took effect at Feb 17, 2009, 12:00 PM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 16, 2009, 3:33 AM CST (09:33 UTC)
In effect from
Feb 17, 2009, 12:00 PM CST
Expired
Feb 17, 2009, 8:00 PM CST
In force
8 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 09:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2009-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2009-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2431 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 160933
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
333 AM CST MON FEB 16 2009

...ENHANCED FIRE WEATHER CONDITIONS EXPECTED TUESDAY AFTERNOON
ACROSS THE MAJORITY OF THE AREA...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE
INTERMOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG
20 FOOT WINDS IN COMBINATION WITH UNSEASONABLY WARM CONDITIONS
AND VERY HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO
TUESDAY AFTERNOON. PERSISTENT DROUGHT CONDITIONS IN COMBINATION
WITH CURRED VEGETATION HAS PRECONDITIONED THE GENERAL LANDSCAPE FOR
POTENTIAL EXTREME FIRE WEATHER CONDITIONS. STRONG WINDS AND VERY
DRY FUELS WILL ALLOW FOR RAPID SPREAD AND GROWTH OF ANY FIRES THAT
DEVELOP ACROSS THE REGION. MEMBERS OF THE LOCAL FIRE WEATHER COMMUNITY
SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS TUESDAY
AFTERNOON.

NMZ114-115-TXZ057-258-162130-
/O.UPG.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/
/O.NEW.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
333 AM CST MON FEB 16 2009 /233 AM MST MON FEB 16 2009/

...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TO 8 PM
CST /7 PM MST/ TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TO
8 PM CST /7 PM MST/ TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

WEST TO SOUTHWEST 20 FOOT WINDS OF 25 TO 30 MPH ACROSS THE
PLAINS...WITH STRONGER WINDS IN THE MOUNTAINS...AND RELATIVE
HUMIDITY VALUES IN THE 5 TO 15 PERCENT RANGE ARE EXPECTED TUESDAY
AFTERNOON AND EVENING. THESE CONDITIONS COMBINED WITH EXTREME FIRE
DANGER WILL LEAD TO DANGEROUS FIRE WEATHER CONDITIONS ACROSS MUCH 
OF THE GUADALUPE MOUNTAINS...VAN HORN CORRIDOR...AND PLAINS OF
SOUTHEAST NEW MEXICO TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARMING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
OCCURRING OR IMMINENT. MEMBERS OF THE FIRE WEATHER COMMUNITY
SHOULD PREPARE FOR ENHANCED FIRE WEATHER CONDITIONS TUESDAY
AFTERNOON.

&&

$$

TXZ045-046-050-051-058>062-067>069-074-075-080-081-162130-
/O.CON.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/
GAINES-DAWSON-ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-WARD-CRANE-UPTON-
DAVIS/APACHE MOUNTAINS AREA-PECOS-MARFA PLATEAU-BIG BEND AREA-
333 AM CST MON FEB 16 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING. 

20 FOOT WINDS IN EXCESS OF 20 TO 25 MPH...WITH RELATIVE HUMIDITIES
BELOW 15 PERCENT ARE EXPECTED ACROSS MUCH OF THE PECOS RIVER
VALLEY AND PORTIONS OF THE PERMIAN BASIN TUESDAY AFTERNOON. THESE
CONDITIONS COMBINED WITH EXTREME FIRE DANGER WILL LEAD TO ENHANCED
FIRE WEATHER CONCERNS ACROSS MUCH OF THE AREA TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST OR WILL DEVELOP SHORTLY. PLEASE RELAY THIS FIRE
WEATHER WATCH TO LOCAL EMERGENCY MANAGEMENT AND FIREFIGHTING
OFFICIALS.

&&

$$

32
3 follow-up statements
000 
WWUS84 KMAF 162109
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
309 PM CST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT TUESDAY FOR THE GUADALUPE AND DAVIS
MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN AND
WESTERN PERMIAN BASIN...THE TRANS PECOS REGION...THE VAN HORN
CORRIDOR...THE MARFA PLATEAU AND THE BIG BEND REGION FOR WINDY
CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO VERY HIGH FIRE
DANGER...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN
AND WESTERN PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE MARFA
PLATEAU FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY AND HIGH TO
VERY HIGH FIRE DANGER...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE FROM THE
INTER MOUNTAIN WEST INTO THE CENTRAL PLAINS ON TUESDAY. STRONG
20 FOOT WINDS IN COMBINATION WITH UNSEASONABLY WARM CONDITIONS
AND VERY HIGH FIRE DANGER WILL LEAD TO CRITICAL FIRE WEATHER
CONDITIONS ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO
TUESDAY AFTERNOON. WINDY AND DRY CONDITIONS WILL LIKELY PERSIST
ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS INTO
WEDNESDAY. PERSISTENT DROUGHT CONDITIONS IN COMBINATION WITH
CURRED VEGETATION HAS PRECONDITIONED THE GENERAL LANDSCAPE FOR
POTENTIAL EXTREME FIRE WEATHER CONDITIONS. STRONG WINDS AND VERY
DRY FUELS WILL ALLOW FOR RAPID SPREAD AND GROWTH OF ANY FIRES THAT
DEVELOP ACROSS THE REGION. MEMBERS OF THE LOCAL FIRE WEATHER
COMMUNITY SHOULD BE PREPARED FOR ENHANCED FIRE WEATHER CONDITIONS
TUESDAY AND WEDNESDAY AFTERNOONS.

TXZ045-046-050-051-058>062-067-074-080-171100-
/O.UPG.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/
/O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
/O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
GAINES-DAWSON-ANDREWS-MARTIN-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-WARD-DAVIS/APACHE MOUNTAINS AREA-
MARFA PLATEAU-
309 PM CST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE NORTHERN AND WESTERN PERMIAN BASIN...THE
UPPER TRANS PECOS REGION...THE DAVIS AND APACHE MOUNTAINS AND THE
MARFA PLATEAU. THIS RED FLAG WARNING IS IN EFFECT FROM NOON TO 8
PM CST TUESDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS EFFECTIVE
WEDNESDAY MORNING THROUGH WEDNESDAY.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH
HIGHER GUSTS TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO
DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON.
THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH ONGOING HIGH TO
VERY HIGH DANGER AND DRY VEGETATION ACROSS THE REGION TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY
AFTERNOON. 

DRY AND WINDY CONDITIONS WILL LIKELY RETURN AGAIN WEDNESDAY AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

TXZ068-069-075-081-171100-
/O.UPG.KMAF.FW.A.0007.090217T1800Z-090218T0200Z/
/O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
CRANE-UPTON-PECOS-BIG BEND AREA-
309 PM CST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR THE SOUTHWESTERN PERMIAN BASIN...THE STOCKTON
PLATEAU AND THE BIG BEND AREA...WHICH IS IN EFFECT FROM NOON TO 8
PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH
HIGHER GUSTS TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO
DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON.
THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH ONGOING HIGH TO
VERY HIGH DANGER AND DRY VEGETATION ACROSS THE REGION TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

TXZ047-052-171100-
/O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
/O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
BORDEN-HOWARD-
309 PM CST MON FEB 16 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING FOR BORDEN AND HOWARD COUNTIES...WHICH IS IN EFFECT
FROM NOON TO 8 PM CST TUESDAY. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS EFFECTIVE
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

WEST TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH...WITH
HIGHER GUSTS TUESDAY AFTERNOON. RELATIVE HUMIDITY VALUES WILL ALSO
DROP BELOW 15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON.
THESE DRY AND WINDY CONDITIONS WILL COMBINE WITH ONGOING HIGH TO
VERY HIGH DANGER AND DRY VEGETATION ACROSS THE REGION TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY
AFTERNOON. 

DRY AND WINDY CONDITIONS WILL LIKELY RETURN AGAIN WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ057-258-171100-
/O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
/O.CON.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
GUADALUPE MOUNTAINS-
309 PM CST MON FEB 16 2009 /209 PM MST MON FEB 16 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TO 8 PM CST /7 PM MST/ TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS...
THE SOUTHEASTERN PLAINS OF NEW MEXICO...AND THE VAN HORN CORRIDOR
TUESDAY AFTERNOON AND EVENING.

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ALSO ISSUED A
FIRE WEATHER WATCH FOR THESE AREAS...WHICH IS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH...WITH HIGHER SPEEDS
LIKELY IN THE MOUNTAINS WILL COMBINE WITH AFTERNOON RELATIVE
HUMIDITY VALUES AROUND 10 PERCENT...HIGH TO VERY HIGH FIRE DANGER
AND DRY VEGETATION TO ACROSS THE REGION TO PROMOTE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD TUESDAY AFTERNOON.

DRY AND WINDY CONDITIONS WILL LIKELY RETURN AGAIN WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

TXZ048-053-063-171100-
/O.NEW.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
SCURRY-MITCHELL-GLASSCOCK-
309 PM CST MON FEB 16 2009

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH FOR SCURRY...MITCHELL AND GLASSCOCK COUNTIES...WHICH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON.

WESTERLY WINDS WILL INCREASE TO 20 MPH OR GREATER WEDNESDAY
AFTERNOON. RELATIVE HUMIDITY WILL ALSO LIKELY DROP BELOW 15
PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON. THESE CONDITIONS
WILL COMBINE WITH HIGH FIRE DANGER AND DRY VEGETATION TO PROMOTE
FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD WEDNESDAY
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

&&

$$
000 
WWUS84 KMAF 171128
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
528 AM CST TUE FEB 17 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE AND DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO
PLAINS... MARFA PLATEAU... BIG BEND... PERMIAN BASIN... AND TRANS
PECOS FOR WINDY CONDITIONS... LOW RELATIVE HUMIDITY... AND HIGH TO
VERY HIGH FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS... THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN
AND WESTERN PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE MARFA
PLATEAU FOR WINDY CONDITIONS... LOW RELATIVE HUMIDITY... AND HIGH 
TO VERY HIGH FIRE DANGER...

.TODAY WILL EXPERIENCE CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER
CONDITIONS.  A STRONG UPPER LEVEL TROUGH WILL MOVE ACROSS THE
SOUTHERN ROCKIES TODAY CREATING A DEEP SURFACE LOW PRESSURE SYSTEM
OVER EASTERN COLORADO.  STRONG WIND ALOFT WILL MIX DOWN TO THE SURFACE 
AND COMBINE WITH A TIGHT SURFACE PRESSURE GRADIENT TO PRODUCE 20 FOOT
WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH... MINIMUM RH OF 15 
PERCENT OR LESS... AND VERY HIGH FIRE DANGER.  THE EXTREMELY CRITICAL
FIRE DANGER WILL BE ALONG AND NORTH OF A VAN HORN... ODESSA... TO GAIL 
LINE.  A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EVENING
FOR ALL OF SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS.

DRY AND WINDY CONDITIONS MAY CONTINUE ACROSS SOUTHEAST NEW MEXICO 
AND PORTIONS OF WEST TEXAS WEDNESDAY.  20 FT WINDS OF 20 MPH... MINIMUM
RH OF 15 PERCENT OR LESS... AND HIGH FIRE DANGER IS EXPECTED AGAIN
WEDNESDAY.  A FIRE WEATHER WATCH IS IN EFFECT WEDNESDAY.

TXZ048-053-063-172200-
/O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
/O.CON.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
SCURRY-MITCHELL-GLASSCOCK-
528 AM CST TUE FEB 17 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

WEST 20 FT WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH... 
MINIMUM RH OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER IS 
EXPECTED THIS AFTERNOON AND EVENING.  THESE CONDITIONS WILL PROMOTE
RAPID FIRE GROWTH AND SPREAD.

WESTERLY WINDS MAY INCREASE TO 20 MPH OR GREATER AGAIN WEDNESDAY
AFTERNOON... WITH RELATIVE HUMIDITY 15 PERCENT OR LESS... ALONG
WITH HIGH FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS... WIND-DRIVEN WILDFIRES.
 
&&

$$

TXZ070-172200-
/O.EXA.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
REAGAN-
528 AM CST TUE FEB 17 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. 

WEST 20 FT WINDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH... 
MINIMUM RH OF 15 PERCENT OR LESS... AND VERY HIGH FIRE DANGER IS 
EXPECTED THIS AFTERNOON AND EVENING.  THESE CONDITIONS WILL PROMOTE
RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

NMZ114-115-TXZ045>047-050>052-057>062-067-074-080-258-172200-
/O.CON.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
/O.CON.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-ANDREWS-
MARTIN-HOWARD-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
528 AM CST TUE FEB 17 2009 /428 AM MST TUE FEB 17 2009/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 8 PM CST /7 PM MST/ THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 8 PM CST /7 PM MST/ THIS EVENING. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
AFTERNOON. 

A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR THESE AREAS
EFFECTIVE WEDNESDAY MORNING THROUGH WEDNESDAY.

WEST 20 FT WINDS WILL INCREASE TO 20 TO 30 MPH... WITH HIGHER 
GUSTS THIS AFTERNOON.  HIGHER SPEEDS IN THE MOUNTAINS.  RELATIVE
HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER IS EXPECTED.  
THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND SPREAD.

WESTERLY WINDS MAY INCREASE TO 20 MPH OR GREATER AGAIN WEDNESDAY
AFTERNOON... WITH RELATIVE HUMIDITY 15 PERCENT OR LESS... ALONG
WITH HIGH FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS... WIND-DRIVEN WILDFIRES.

&&

$$

TXZ068-069-075-081-172200-
/O.CON.KMAF.FW.W.0007.090217T1800Z-090218T0200Z/
CRANE-UPTON-PECOS-BIG BEND AREA-
528 AM CST TUE FEB 17 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING. 

WEST 20 FT WINDS WILL INCREASE TO 20 TO 30 MPH... WITH HIGHER 
GUSTS THIS AFTERNOON.  RELATIVE HUMIDITY 15 PERCENT OR LESS AND
VERY HIGH HIGH DANGER IS EXPECTED.  THESE CONDITIONS WILL PROMOTE
RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$
000 
WWUS84 KMAF 172100
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
300 PM CST TUE FEB 17 2009

...RED FLAG WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR THE
GUADALUPE AND DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...
MARFA PLATEAU...BIG BEND...PERMIAN BASIN...AND TRANS PECOS FOR
WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND HIGH TO VERY HIGH
FIRE DANGER...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE SOUTHEAST NEW MEXICO PLAINS...THE NORTHERN
AND WESTERN PERMIAN BASIN...THE VAN HORN CORRIDOR AND THE MARFA
PLATEAU FOR WINDY CONDITIONS...LOW RELATIVE HUMIDITY...AND HIGH
TO VERY HIGH FIRE DANGER...

.CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL
CONTINUE INTO THIS EVENING. A STRONG UPPER LEVEL TROUGH MOVING
ACROSS THE CENTRAL ROCKIES HAS CREATED A DEEP SURFACE LOW PRESSURE
SYSTEM OVER EASTERN COLORADO. IN RESPONSE TO THIS LOW...EXPECT WINDS
OF 20 TO 30 MPH WITH GUSTS OF 40 MPH...MINIMUM RH OF 15 PERCENT
OR LESS...AND VERY HIGH FIRE DANGER. THE EXTREMELY CRITICAL FIRE
DANGER WILL BE ALONG AND NORTH OF A VAN HORN...ODESSA...TO GAIL
LINE. A RED FLAG WARNING IS IN EFFECT THROUGH EVENING FOR ALL OF
SOUTHEASTERN NEW MEXICO AND MOST OF WEST TEXAS.

CONDITIONS WILL SLIGHTLY IMPROVE OVERNIGHT AS HUMIDITIES INCREASE
AND WINDS DECREASE...HOWEVER DRY AND WINDY CONDITIONS SHOULD
RETURN ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS
WEDNESDAY. 20 FT WINDS OF 20 TO 25 MPH...MINIMUM RH OF 15 PERCENT
OR LESS...AND HIGH FIRE DANGER IS EXPECTED THEREFORE A FIRE
WEATHER WATCH REMAINS IN EFFECT WEDNESDAY.

NMZ114-115-TXZ045>048-050>053-057>063-067-074-080-258-180300-
/O.CON.KMAF.FW.W.0007.000000T0000Z-090218T0200Z/
/O.CON.KMAF.FW.A.0008.090218T1600Z-090219T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-
GUADALUPE MOUNTAINS-
300 PM CST TUE FEB 17 2009 /200 PM MST TUE FEB 17 2009/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH WEDNESDAY AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THESE AREAS WEDNESDAY
MORNING THROUGH WEDNESDAY.

WESTERLY 20 FT WINDS OF 20 TO 30 MPH...WITH HIGHER GUSTS WILL
CONTINUE INTO EARLY THIS EVENING. HIGHER SPEEDS IN THE MOUNTAINS.
RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER
IS EXPECTED. THESE CONDITIONS WILL PROMOTE RAPID FIRE GROWTH AND
SPREAD.

WESTERLY WINDS SHOULD INCREASE TO 20 MPH OR GREATER AGAIN
WEDNESDAY...WITH RELATIVE HUMIDITY 15 PERCENT OR LESS...ALONG
WITH HIGH FIRE DANGER.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES... AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS... WIND-DRIVEN WILDFIRES.

&&

$$

TXZ068>070-075-081-180200-
/O.CON.KMAF.FW.W.0007.000000T0000Z-090218T0200Z/
CRANE-UPTON-REAGAN-PECOS-BIG BEND AREA-
300 PM CST TUE FEB 17 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

WESTERLY 20 FT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS...RELATIVE
HUMIDITIES OF 15 PERCENT OR LESS AND VERY HIGH HIGH DANGER WILL
CONTINUE INTO EARLY THIS EVENING. THESE CONDITIONS WILL PROMOTE
RAPID FIRE GROWTH AND SPREAD.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Feb 15, 11:46 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Feb 15, 11:46 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1146 PM CST SUN FEB 15 2009

.DISCUSSION...
INCREASING LOW LEVEL MOISTURE FROM THE SOUTHEAST WILL LEAD TO
POTENTIAL MVFR CEILINGS ACROSS KMAF AND KFST BY MID TO LATE
MORNING. SEE 06Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
VFR CONDITIONS INITIALLY WILL GIVE WAY TO LOW CLOUDS AND
POTENTIAL MVFR CEILINGS BY EARLY MONDAY AFTERNOON ACROSS THE
EASTERN MOST TERMINALS AS RETURN FLOW FROM THE GULF OF MEXICO
BECOMES FIRMLY ESTABLISHED. WELL ALOFT...MID AND HIGH CLOUD WILL
CONTINUE TO MOVE INTO THE REGION FROM THE SOUTHWEST
OVERNIGHT...WHILE LOW LEVEL MOISTURE CONTINUES TO INCREASE FROM
THE SOUTHEAST. MOISTURE/LIFT JUST ABOVE THE SURFACE WILL ALLOW
MVFR CEILINGS TO DEVELOP THIS MORNING AND EARLY AFTERNOON NEAR
KFST AND KMAF. CANNOT TOTALLY RULE OUT THE POSSIBILITY OF -DZ OR
-RA AFTER 12Z AT KMAF/KFST BASED ON EXPECTED UPGLIDE
ASCENT...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN THE
CURRENT PACKAGE. ELSEWHERE...ONLY FEW TO SCT LOW-LEVEL COVERAGE IS
EXPECTED WITH BEST PRECIP CHANCES REMAINING ACROSS THE EAST. IFR
CEILINGS WILL BE POSSIBLE JUST BEYOND THE CURRENT FORECAST PERIOD
FOR TERMINALS EAST OF THE PECOS RIVER AS MOIST UPSLOPE FLOW
CONTINUES.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

     HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY.

TX...FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
     EVENING FOR THE FOLLOWING ZONES... ANDREWS...BIG BEND
     AREA...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...PECOS...REEVES COUNTY AND
     UPPER TRANS PECOS...UPTON...VAN HORN AND HIGHWAY 54
     CORRIDOR...WARD...WINKLER.

     HIGH WIND WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Feb 15, 12:19 PM CST, 15 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1219 PM CST SUN FEB 15 2009

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-161830-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
1219 PM CST SUN FEB 15 2009 /1119 AM MST SUN FEB 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DRY AND WINDY CONDITIONS ARE POSSIBLE ACROSS THE AREA ON TUESDAY
AND WEDNESDAY...WITH HEIGHTENED FIRE WEATHER CONCERNS. VERY WINDY
CONDITIONS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 3:02 AM CSTHigh Wind WarningMAF49 hr
Feb 16, 3:09 PM CSTFire Weather WatchMAFAndrews, Borden, Dawson, Ector, Gaines, Glasscock and 8 more38 hr

Nearby

Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.